Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2012, 9:17 PM EDT for Davidson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 16, 2012, 9:51 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS52 KRAH 170117
SVRRAH
NCC057-170215-
/O.NEW.KRAH.SV.W.0224.120717T0117Z-120717T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1015 PM EDT
* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTHEAST OF MIDWAY...OR OVER
WINSTON-SALEM...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY...
ARCADIA...
WELCOME...
LEXINGTON...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
3598 8040 3600 8032 3600 8022 3603 8021
3601 8004 3562 8007 3562 8026 3568 8034
3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0117Z 004DEG 19KT 3609 8019
$$
VINCENT2 follow-up statements
152
WWUS52 KRAH 170137
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT MON JUL 16 2012
NCC057-170215-
/O.CON.KRAH.SV.W.0224.000000T0000Z-120717T0215Z/
DAVIDSON NC-
937 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR DAVIDSON COUNTY...
AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MIDWAY...OR 8 MILES SOUTHEAST OF WINSTON-SALEM...MOVING SOUTH AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... MIDWAY...ARCADIA...
WELCOME...THOMASVILLE...LEXINGTON...GORDONTOWN...DENTON AND LINWOOD.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
3598 8040 3600 8032 3600 8022 3603 8021
3601 8004 3562 8007 3562 8026 3568 8034
3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0137Z 001DEG 18KT 3598 8020
$$
VINCENT001
WWUS52 KRAH 170151
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT MON JUL 16 2012
NCC057-170201-
/O.CAN.KRAH.SV.W.0224.000000T0000Z-120717T0215Z/
DAVIDSON NC-
951 PM EDT MON JUL 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3585 8039 3588 8042 3589 8037 3596 8038
3598 8040 3600 8032 3600 8022 3603 8021
3601 8004 3562 8007 3562 8026 3568 8034
3572 8034 3571 8038 3574 8046 3584 8049
TIME...MOT...LOC 0151Z 001DEG 18KT 3591 8020
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:22 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 16, 8:22 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 822 PM EDT MON JUL 16 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL PROGRESS SOUTHWARD INTO THE REGION TONIGHT. OTHERWISE...A SEASONABLY WARM AND MOIST SOUTHERLY RETURN FLOW WILL PERSIST THROUGH THURSDAY BEFORE A COLD FRONT PROGRESSES SOUTHWARD INTO THE CAROLINAS DURING THE DAY FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY... LATEST SFC ANALYSIS SHOWS A SURFACE TROUGH EXTENDING SOUTHWEST FROM NEAR NEWPORT NEWS TO DURHAM TO NEAR CHARLOTTE. TO THE SOUTH AND EAST OF THIS BOUNDARY AN AREA OF SHOWERS AND THUNDERSTORMS OR AT LEAST AGITATED CUMULUS HAS DEVELOPED IN A REGION OF MODERATE INSTABILITY WITH MLCAPE VALUES AROUND 2000 J/KG. THIS CONVECTION WILL CONTINUE TO SPREAD SOUTHEAST WITH ADDITIONAL CONVECTIVE DEVELOPMENT POSSIBLE UPSHEAR OR JUST TO THE NORTH ACROSS THE CENTRAL AND NORTHERN PIEDMONT DURING THE NEXT FEW HOURS. ANOTHER AREA OF MORE SCATTERED OR ISOLATED CONVECTION HAS DEVELOPED IN THE VICINITY OF A SOUTHWARD ADVANCING SHEAR AXIS THAT STRETCHES FROM NORTHERN VA TO SOUTHERN WV AND SOUTHEAST KY. THIS CONVECTION MAY SPREAD INTO THE NORTHWEST PIEDMONT AND YADKIN RIVER AREA DURING THE LATE AFTERNOON THROUGH MID EVENING HOURS. THE AIR MASS ACROSS CENTRAL NC CAN BE CHARACTERIZED AS VERY WARM AND MOIST WITH PWAT VALUES NEAR 1.8-2.0 INCHES AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S. THE WIND FIELD ACROSS THE REGION IS RATHER WEAK WITH PRIMARILY A NORTHWESTERLY FLOW AT 15 KTS OR LESS. THE THREAT OF SEVERE CONVECTION APPEARS SOMEWHAT LIMITED BUT CERTAINLY POSSIBLE. WITH DEEP MOISTURE PRESENT AND DECENT CAPE THE POTENTIAL FOR WET MICROBURSTS EXISTS BUT LIMITED STORM ORGANIZATION AND THE DOMINANCE OF COOL OUTFLOWS SHOULD LIMIT SEVERE COVERAGE. HIGH PW VALUES ALONG WITH SLOW STORM MOTION SUGGEST A POTENTIAL FOR HEAVY RAIN AS WELL. THE BULK OF SCATTERED CONVECTION SHOULD CONTINUE TO SHIFT SOUTH DURING THE EVENING. WHILE THE LOSS OF DIURNAL HEATING WILL RESULT IN DECREASED COVERAGE AND INTENSITY OVERNIGHT...THE PRESENCE OF THE SHEAR AXIS ALOFT AND SOME RESIDUAL INSTABILITY WITH MODEST LAPSE RATES WILL NECESSITATE AT LEAST SLIGHT CHANCE POPS FOR MUCH OF THE OVERNIGHT. LOW TEMPERATURES SHOULD RANGE BETWEEN 69 AND 73 DEGREES. -BLAES && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 310 PM MONDAY... FOR TUESDAY AND TUESDAY NIGHT...A SHEAR AXIS WILL CONTINUE TO SHIFT SOUTH ACROSS CENTRAL NC ON TUESDAY AND WEAKEN ON TUESDAY NIGHT AS A UPPER LEVEL VORTEX RETROGRADES WEST INTO COASTAL GA AND NORTHEAST FL. A DRIER AIR MASS MOVES INTO CENTRAL NC FROM THE NORTH ON TUESDAY WITH PWAT DROPPING TO AROUND 1.5 INCHES ACROSS THE FAR NORTHERN AND NORTHWESTERN PIEDMONT WITH A MUCH MORE MOIST 1.9 INCHES FORECAST ACROSS THE FAR SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN. CONVECTIVE COVERAGE SHOULD BE MOST GENEROUS AND GENERALLY CONFINED TO THE SOUTHERN HALF OF THE CWA IN THE LOCATION OF GREATEST MOISTURE AND INSTABILITY. THIS REGION IS ALSO NEAR A LIKELY INLAND PENETRATING SEA BREEZE BOUNDARY AND THE REMAINS OF THE SHEAR AXIS ALOFT. CONVECTION SHOULD FADE DURING TUESDAY EVENING WITH THE LOSS OF DIURNAL HEATING. HAVE INCREASED POPS ACROSS THE FAR SOUTH AND ESPECIALLY SOUTHWEST INTO THE LOW CHANCE RANGE. LOW LEVEL THICKNESS VALUES ON TUESDAY SHOULD INCREASE ANOTHER 5-10 METERS OVER MONDAY WHICH SHOULD RESULT IN HIGH TEMPERATURES IN THE 93-97 RANGE. HEAT INDEX VALUES SHOULD EXCEED 100 DEGREES FOR A COUPLE OF HOURS IN MOST LOCATIONS BUT HOLD SHY OF 105. LOW TEMPERATURES SHOULD RANGE IN THE 69-75 RANGE. -BLAES FOR WEDNESDAY/WEDNESDAY NIGHT: THE SURFACE TROUGH HOLDS IN PLACE THROUGH CENTRAL NC WHILE THE SYNOPTIC COLD FRONT INCHES SOUTHWARD THROUGH OH/PA/NJ. THE MID LEVEL SHEAR AXIS... STRETCHING FROM THE LOW OVER AL/GA THROUGH WRN/CENTRAL NC TO THE BROAD UPPER TROUGH OVER THE NORTHEAST STATES... WILL HOLD LARGELY IN PLACE WITH WEAK WINDS RESULTING IN MINIMAL DPVA. NAM/ECMWF DEPICT MODERATE INSTABILITY WITH 1200-2000 J/KG OF MLCAPE MAINLY OVER THE CENTRAL AND WRN PORTIONS OF THE FORECAST AREA (THE GFS INSTABILITY FIELDS APPEAR OVERDONE EAST OF HIGHWAY 1 LIKELY A RESULT OF TOO-HIGH SURFACE DEW POINTS)... WITH UNDER 5 KTS OF DEEP LAYER SHEAR. GIVEN THE ABOVE-NORMAL PRECIP WATER OVER 1.9 INCHES... EXPECT SCATTERED AFTERNOON PULSE CONVECTION WITH THE BETTER COVERAGE IN THE WRN PIEDMONT INTO THE HIGHER TERRAIN... FOLLOWED BY DIMINISHING ACTIVITY BY LATE EVENING WITH DIURNAL STABILIZATION AFTER SUNSET. HIGHS 92-98 WITH THICKNESSES ABOUT 10 METERS ABOVE NORMAL. LOWS 70-75. FOR THURSDAY/THURSDAY NIGHT: SHOWER/STORM CHANCES SHOULD INCREASE IN COVERAGE AND INTENSITY... AS THE APPROACHING COLD FRONT PUSHES FARTHER SOUTH TO MD AND NRN VA BY LATE THURSDAY NIGHT. THE SURFACE TROUGH THROUGH CENTRAL NC SHARPENS WHILE HEIGHTS ALOFT DROP ABOUT 20 METERS. THE THERMODYNAMIC ENVIRONMENT CHANGES LITTLE WITH MLCAPE VALUES SIMILAR TO WEDNESDAY... ALTHOUGH PRECIP WATER SHOULD BE A BIT HIGHER AT 2.0-2.1 INCHES... WITH INCREASING LOW LEVEL THETA-E CONVERGENCE. THESE THERMODYNAMICS COMBINED WITH THE SLIGHTLY IMPROVED DYNAMIC CONTRIBUTION TO LIFT VIA WEAK UPPER DIVERGENCE AND DPVA ARE EXPECTED TO GENERATE GREATER COVERAGE OF SHOWERS AND STORMS THURSDAY AFTERNOON WELL INTO THE NIGHT AS ELEVATED INSTABILITY PERSISTS. HIGHS 91-97 AND LOWS 70-74. -GIH && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 110 PM MONDAY... FOR FRIDAY/FRIDAY NIGHT: PROPELLED BY A DENSE BUT MODIFYING AND WEAKENING CANADIAN HIGH PRESSURE AREA BUILDING SOUTHWARD FROM HUDSON BAY INTO THE ST LAWRENCE VALLEY... AND BY THE MID LEVEL TROUGH AMPLIFYING FROM SOUTHEAST CANADA THROUGH THE SRN APPALACHIANS... THE COLD FRONT IS EXPECTED TO PUSH SOUTHWARD INTO NC ON FRIDAY. COMPARATIVELY MORE STABLE LOW LEVEL AIR WILL ADVECT INTO NORTHERN PORTIONS OF THE FORECAST AREA... HOWEVER THE GFS/ECMWF DEPICT PLENTIFUL MOISTURE STREAMING OVERHEAD IN THE MID AND UPPER LEVELS... IN ADDITION TO PEAKING VALUES OF 850 MB THETA-E... SUCH THAT ONLY MINIMAL FORCING FOR ASCENT WILL TRIGGER SHOWERS AND A FEW STORMS... WITH THE STORM THREAT MORE MARKED IN THE SOUTHERN CWA. COVERAGE SHOULD BE MAXIMIZED ALONG THE SURFACE FRONTAL ZONE WHERE LOW LEVEL MASS CONVERGENCE COUPLED WITH WEAK DPVA ALOFT WILL YIELD DEEPER LIFT. WILL HAVE A HIGH CHANCE OF SHOWERS AND STORMS... HIGHER SOUTH THAN NORTH. FOR SATURDAY THROUGH MONDAY: THE NORTH-TO-SOUTH DRYING TREND CONTINUES INTO THE WEEKEND. THE GFS/ECMWF TAKE THE NORTHERN PORTION OF THE MID LEVEL TROUGH WELL OFF THE CANADIAN MARITIME COAST BY SATURDAY NIGHT... LEAVING THE TRAILING END OF THE TROUGH ACROSS THE SOUTHEAST STATES BUT WITH GENTLY DEAMPLIFICATION. THE SURFACE HIGH CENTER SHIFTS ESE FROM THE ST LAWRENCE VALLEY TO JUST OFF THE NORTHEAST COAST WITH SOUTHWARD RIDGING IN A WEDGE REGIME INTO NC... WHICH SHOULD PUSH THE SURFACE FRONT TO THE NC/SC BORDER BY SUNDAY MORNING. WHILE TRUE SYNOPTIC COLD FRONT PASSAGES THROUGH NC ARE RATHER RARE IN JULY... MODEL CONSISTENCY AND TRENDS ARE STICKING WITH THIS STORY... NOT UNREASONABLE CONSIDERING THE INCOMING NUNAVUT-SOURCED AIR MASS WILL UNDERGO MINIMAL MODIFICATION AS IT BUILDS SOUTHWARD. MODELS SHOW A WEAK PERTURBATION DROPPING DOWN THE WEST SIDE OF THE TROUGH OVER THE ERN GREAT LAKES... WHICH THE OP ECMWF BEGINS TO CLOSE OFF OVER WV SATURDAY NIGHT. WHILE THIS FOLLOWS A FAIRLY CONSISTENT SLOWING/WESTWARD TREND IN ITS LAST FEW RUNS... IT IS AT ODDS WITH ITS ENSEMBLE MEAN WHICH IS MORE EASTERLY AND WEAKER. FAVOR A SHIFT OF THE BAGGY TROUGH JUST TO OUR EAST/SE WITH A WEAKNESS TRAILING BACK ACROSS ERN GA AND NRN FL... WITH THE STRONG CENTRAL-STATES MID LEVEL RIDGE BUILDING EASTWARD INTO NC. WILL RETAIN LOW CHANCES OF SHOWERS ACROSS THE SOUTHERN FORECAST AREA SATURDAY... WITH NO POPS AT ALL SUNDAY/MONDAY WITH DRYING THROUGH THE COLUMN AND WARMING IN THE MID LEVELS. LOW LEVEL THICKNESSES DROP TO 10-15 METERS BELOW NORMAL SATURDAY... AROUND 20 METERS BELOW NORMAL SUNDAY... AND 15-20 METERS BELOW NORMAL ON MONDAY... WHICH SHOULD TRANSLATE TO LOWS IN THE MID-UPPER 60S AND HIGHS IN THE 80S. -GIH && .AVIATION /00Z TUESDAY THROUGH FRIDAY/... AS OF 800 PM MONDAY... 24-HR TAF PERIOD: ISOLD SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH 03-06Z TONIGHT AS AN UPPER LEVEL DISTURBANCE PROGRESSES INTO CENTRAL NC FROM THE NORTH. THE RELATIVE BEST CHANCE FOR SHOWERS/STORMS WILL BE AT THE INT/GSO TERMINALS...WHERE A TEMPO GROUP FOR SHOWERS WILL BE INCLUDED WITH THE 00Z TAF ISSUANCE. ALTHOUGH CONVECTION NORTH OF THE TRIAD (STOKES/ROCKINGHAM COUNTY) AT 00Z SHOULD BEGIN TO WEAKEN AFTER SUNSET...AN AMENDMENT (FOR TSRA) MAY BE REQUIRED AT THE INT/GSO TERMINALS IF WEAKENING IS SLOW TO OCCUR. ALTHOUGH VFR CONDITIONS PREDOMINATED LAST NIGHT...UNCERTAINTY REMAINS RELATIVELY HIGH W/REGARD TO WHETHER OR NOT FOG OR LOW STRATUS WILL DEVELOP EARLY TUESDAY MORNING. THE FAY TERMINAL WAS NEAR SATURATION (75/72) AT 00Z DUE TO CONVECTION EARLIER THIS AFTERNOON...AND EXPECT A GOOD CHANCE FOR IFR/LIFR FOG OR STRATUS BETWEEN 04-12Z. IF SHOWERS/STORMS IMPACT THE INT/GSO TERMINALS THIS EVENING...EXPECT A GOOD CHANCE FOR IFR/LIFR CONDITIONS THERE AS WELL. UNCERTAINTY IS HIGHEST AT RDU/RWI...AND WILL INDICATE A POTENTIAL FOR MVFR VISBYS IN FOG AT THOSE LOCATIONS. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...HOWEVER...UNCERTAINTY IS HIGH ENOUGH TO PRECLUDE MENTION WITH THE 00Z TAF ISSUANCE. LOOKING AHEAD: EXPECT DAILY CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THE REMAINDER OF THIS WEEK INTO NEXT WEEKEND...THOUGH UNCERTAINTY REMAINS HIGH W/REGARD TO COVERAGE. ADDITIONALLY...ANTICIPATE A POTENTIAL FOR SUB-VFR FOG OR LOW CEILINGS DURING THE OVERNIGHT AND EARLY MORNING HOURS EACH DAY. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...BLAES SHORT TERM...BLAES/HARTFIELD LONG TERM...HARTFIELD AVIATION...VINCENT
Hazardous weather outlook, Jul 16, 10:11 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1011 AM EDT MON JUL 16 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171415- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1011 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. IN ADDITION...THERE IS A CHANCE OF LARGE HAIL WITH THE STRONGEST THUNDERSTORMS. LOCALLY HEAVY RAIN COULD ALSO PRODUCE SOME FLOODING IN URBAN OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES WILL LIKELY CLIMB INTO THE 100 TO 105 DEGREE RANGE DURING THE AFTERNOON ON TUESDAY AND ESPECIALLY WEDNESDAY. BLAES
In the hours before
Special weather statement, Jul 16, 4:18 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT MON JUL 16 2012
NCZ007-023>025-162115-
ALAMANCE-DURHAM-ORANGE-PERSON-
418 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...DURHAM AND
ALAMANCE COUNTIES THROUGH 515 PM EDT...
AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARR...OR ABOUT OVER PROSPECT HILL...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SCHLEY...
HILLSBOROUGH...CARR...UNION RIDGE...BUSHY FORK...ROUGEMONT...AND
BAHAMA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 145 AND 263...AND
INTERSTATE 85 BETWEEN EXITS 164 AND 183.
WIND GUSTS UP TO 50 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 40 BETWEEN EXITS 145 AND 263...AND INTERSTATE 85 BETWEEN
EXITS 164 AND 183.
&&
LAT...LON 3648 7895 3615 7880 3609 7881 3606 7878
3592 7941 3625 7946 3625 7916 3639 7915
TIME...MOT...LOC 2015Z 322DEG 11KT 3626 7916
VINCENTSpecial weather statement, Jul 16, 4:58 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT MON JUL 16 2012
NCZ008-025-162145-
DURHAM-GRANVILLE-
458 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND DURHAM
COUNTIES THROUGH 545 PM EDT...
AT 457 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF BAHAMA...OR ABOUT 11 MILES NORTHWEST OF CREEDMOOR...
MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BAHAMA...STEM... AND
BUTNER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 183 AND 191.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3620 7856 3607 7867 3608 7874 3605 7875
3605 7880 3620 7896 3624 7895 3624 7880
3631 7880
TIME...MOT...LOC 2057Z 315DEG 4KT 3623 7882
VINCENTSpecial weather statement, Jul 16, 5:03 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT MON JUL 16 2012
NCZ009-010-026-162200-
FRANKLIN-VANCE-WARREN-
503 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN
COUNTIES THROUGH 600 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KITTRELL...OR ABOUT 8 MILES SOUTH OF HENDERSON...MOVING SOUTHEAST AT
5 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING NORTH OF
HENDERSON IN VANCE COUNTY...AND JUST SOUTH OF OXFORD IN GRANVILLE
COUNTY...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INGLESIDE...
LOUISBURG...HENDERSON...AND GILLBURG.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 223.
WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...ESPECIALLY ON
INTERSTATE 85 BETWEEN EXITS 209 AND 223.
&&
LAT...LON 3636 7792 3629 7794 3611 7807 3596 7838
3602 7854 3611 7853 3617 7850 3618 7851
3645 7851 3646 7791
TIME...MOT...LOC 2101Z 321DEG 5KT 3621 7839
VINCENTSpecial weather statement, Jul 16, 5:20 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUL 16 2012
NCZ078-162145-
WAYNE-
520 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 545 PM
EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EUREKA...OR ABOUT 10 MILES NORTHEAST OF GOLDSBORO...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EUREKA...AND OTHER
AREAS NEAR THE WAYNE COUNTY AND GREENE COUNTY BORDER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3537 7780 3538 7815 3539 7815 3540 7816
3549 7812 3560 7805 3558 7800 3559 7782
3542 7782 3541 7780
TIME...MOT...LOC 2118Z 292DEG 11KT 3550 7789
VINCENTSpecial weather statement, Jul 16, 5:24 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT MON JUL 16 2012
NCZ023-024-162200-
ALAMANCE-ORANGE-
524 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND ALAMANCE COUNTIES
THROUGH 600 PM EDT...
AT 522 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PLEASANT GROVE...OR ABOUT 5 MILES WEST OF PROSPECT HILL...MOVING
SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE...
CARR...UNION RIDGE...AND OTHER AREAS NORTH OF INTERSTATE 40 IN
NORTHERN ALAMANCE AND ORANGE COUNTIES.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 263.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE EXTRA CAUTION AND
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING IN NORTHERN ORANGE AND
NORTHERN ALAMANCE COUNTIES.
&&
LAT...LON 3625 7915 3624 7915 3624 7903 3600 7899
3601 7954 3624 7953 3626 7948 3625 7939
TIME...MOT...LOC 2122Z 328DEG 6KT 3623 7928
VINCENTSpecial weather statement, Jul 16, 7:26 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUL 16 2012
NCZ023-024-170015-
ALAMANCE-ORANGE-
726 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ORANGE AND
ALAMANCE COUNTIES THROUGH 815 PM EDT...
AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTHWEST OF CARR...OR ABOUT 5 MILES EAST OF JERICHO...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE...
CARR...UNION RIDGE...AND OTHER AREAS NORTH OF INTERSTATE 40 IN
NORTHERN ORANGE AND ALAMANCE COUNTIES.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 140 AND 263.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.
HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL CAUSE PONDING OF
WATER ON ROADWAYS. MOTORISTS SHOULD USE EXTRA CAUTION AND REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING IN NORTHERN ORANGE AND NORTHERN
ALAMANCE COUNTIES.
&&
LAT...LON 3624 7895 3620 7895 3620 7896 3614 7896
3597 7900 3598 7954 3625 7953 3625 7939
TIME...MOT...LOC 2324Z 329DEG 14KT 3629 7927
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 63 min |
| Jul 17, 3:46 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Jul 17, 4:17 PM EDT | Special Weather Statement | RAH | Stanly | 58 min |
| Jul 17, 4:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 53 min |
| Jul 17, 5:40 PM EDT | Special Weather Statement | RAH | Richmond | 65 min |
| Jul 17, 6:17 PM EDT | Special Weather Statement | RAH | Scotland | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.